MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. WATER-RESISTANT CAP; WATER RESISTANT CAP

AIZU OLYMPUS CO., LTD. WATER-RESISTANT CAP; WATER RESISTANT CAP
Model Number MAJ-1214
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned.However, an initial evaluation has not yet been conducted.Though, the investigation is underway.If additional information becomes available prior to the conclusion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
The customer reported that while reprocessing his olympus water-resistant cap, after autoclave sterilization, a brown rust-like substance adhered to the metal mouthpiece.There was no patient involvement during this event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation, the device evaluation, and corrections to e1 and g2.The equipment returned to olympus was not the main body of the device, but a swab from which adhered materials was collected.There was a "brown adherent material" found on the returned cotton swab.The device history record was unable to be reviewed for this device since the lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the brown foreign material was unable to be specified.However, probable causes for the brown foreign material include: -reprocessing was practiced in the condition that was not covered in the instruction manual, such as the temperature and period of time in the facility.-damage from autoclave sterilization while the detergent remnants remained.A final root cause of this event was unable to be identified.The following is included in the instructions for use: ¿chapter 2 function and inspection of the accessories for reprocessing, section 2.3 water-resistant cap (maj-1214, green): inspection 1.Confirm that inside the water-resistant cap is dried and has no stain.2.Check the packing section of the water-resistant cap for cracks, scratches, and stain.3.Confirm the venting connector is not loose.¿ olympus will continue to monitor field performance for this device.

Brand Name
WATER-RESISTANT CAP
Common Device Name
WATER RESISTANT CAP
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17224924
Report Number9610595-2023-09486
Device Sequence Number20602050
Product Code GCJ
UDI-Device Identifier04953170154492
UDI-Public04953170154492
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K013617
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-1214
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2023
Supplement Date Received by Manufacturer07/14/2023
Initial Report FDA Received Date06/29/2023
Supplement Report FDA Received Date08/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown